Me and my boyfriend had unprotected sex on the second to last day of my period, we thought this would be safe as it is highly unlikely to become pregnant at that time. I am now 8 days late, and never usually late, but have been experiencing abdominal cramps for about 4 days on and off as though my period is going to start. Could I be pregnant?
I'm a virgin and engaged in foreplay with my boyfriend a few days ago. There was a point during manual sex where some preejaculate may have come in contact with my vulva in spite of the condom. According to the pregnancy assessment, my odds of being pregnant are low depending on various factors such as ovulation, sperm count, etc. But, as I hadn't started my regular birth control regimen yet and it only takes one sperm to fertilize an egg, to be on the safe side, I took Plan B. A few days later I had some spotting (brown discharge) and a little abdominal pain, which lasted about three days.
I have just a few questions about Plan B. As I understand it, Plan B can sometimes cause spotting and bleeding in women and can make a woman's cycle irregular due to the high dose of hormones being ingested. I've researched a couple of sites, but can't seem to find the answers to the following questions:
1.) What exactly causes the spotting and/or bleeding? Is it the shedding of the uterine lining or something else? Could it be considered a mini-period?
2.) Have there been cases of women taking Plan B correctly (i.e. within the time frame, one pill first, then the 2nd 12 hours later) after one act of unprotected sex, had spotting and/or bleeding and then discovered that she was pregnant?
3.) Does the spotting/bleeding for that month mean that the woman won't have her period the next month? If she does, does that mean that more uterine lining has attached itself to her uterus after her spotting/bleeding and she's just expelling the rest of it?